Abuse Of Anabolic Steroids Causes Acne In Bodybuilders

by Medindia Content Team on  February 20, 2006 at 6:22 PM General Health News
RSS Email Print This Page Comment bookmark
Font : A-A+

Abuse Of Anabolic Steroids Causes Acne In Bodybuilders
The inappropriate use of anabolic steroids, more specifically anabolic androgen steroid (AAS) can lead to acne due to the stimulation of sebaceous glands. Sebaceous glands present in the skin secrete a substance sebum into hair follicles and majority of the body surface.

Anabolic steroids are used to treat facial swelling linked to allergy and to treat unwanted weight loss in patients with HIV. Bodybuilders, however, often take as much as ten times the dosage prescribed for these legitimate treatments.

The report also said that doping is not rare in German fitness studios. In a survey taken at 113 facilities, 13.5 percent of the people who participated said they had taken AAS at least once.

--Edited IANS

Post a Comment

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
Notify me when reply is posted
I agree to the terms and conditions

More News on:

Acne Cannabis Drug Abuse Stress Relief Through Alternative Medicine Skin Disease Anabolic Steroids Resting Metabolic Rate Rashes Symptom Evaluation Exfoliate Hidradenitis Suppurativa 

News A - Z

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

News Search

Medindia Newsletters

Subscribe to our Free Newsletters!

Terms & Conditions and Privacy Policy.

Find a Doctor

Stay Connected

  • Available on the Android Market
  • Available on the App Store

Facebook

News Category

News Archive